Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 14, 2018, 3:19 PM CDT for 4 counties in Arkansas; 21 counties in Oklahoma. It took effect at Apr 15, 2018, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 15, 2018, 1:00 AM CDT
- Expired
- Apr 15, 2018, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 25 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS74 KTSA 142019 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 319 PM CDT Sat Apr 14 2018 ...WINDY DAY UPCOMING FOR PORTIONS OF NORTHEAST OKLAHOMA / COLD NIGHT TONIGHT ACROSS MUCH OF THE REGION BEHIND A STRONG COLD FRONT... OKZ054-059-150430- /O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/ /O.NEW.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ /O.CON.KTSA.WI.Y.0008.000000T0000Z-180415T0000Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 319 PM CDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The Freeze Watch is no longer in effect. * TIMING...For the strong winds, mid morning thru around sunset. For the freezing temps, after midnight tonight thru mid morning on Sunday. * WINDS...Winds will gust to near 40 mph. * TEMPERATURE...Readings near or slightly below freezing are expected tonight. * IMPACTS...The gusty winds today can make driving difficult, especially for high profile vehicles on north-south roads. The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation tonight from the freezing temps. Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-OKZ055>058-060>072-150430- /O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/ /O.NEW.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin- Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware- Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 319 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Readings near or slightly below freezing are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ049-073>076-150430- /O.CON.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/ Pushmataha-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, McAlester, Stigler, Wilburton, and Poteau 319 PM CDT Sat Apr 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH SUNDAY MORNING... * TEMPERATURE...Readings near or slightly below freezing are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$
3 follow-up statements
007 WWUS74 KTSA 150006 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 706 PM CDT Sat Apr 14 2018 ...WINDY DAY UPCOMING FOR PORTIONS OF NORTHEAST OKLAHOMA / COLD NIGHT TONIGHT ACROSS MUCH OF THE REGION BEHIND A STRONG COLD FRONT... OKZ054-059-150815- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-180415T0000Z/ /O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 706 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...Overnight lows temperatures in the upper 20s to lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-OKZ055>058-060>072-150815- /O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin- Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware- Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 706 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... * TEMPERATURE...Overnight lows temperatures in the upper 20s to lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ OKZ049-073>076-150815- /O.CON.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/ Pushmataha-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, McAlester, Stigler, Wilburton, and Poteau 706 PM CDT Sat Apr 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH SUNDAY MORNING... * TEMPERATURE...Overnight low temperatures in the lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$
109 WWUS74 KTSA 150122 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 822 PM CDT Sat Apr 14 2018 OKZ049-073>076-150930- /O.UPG.KTSA.FZ.A.0004.180415T0600Z-180415T1500Z/ /O.EXA.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Pushmataha-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Antlers, Clayton, McAlester, Stigler, Wilburton, and Poteau 822 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 10 AM CDT Sunday. The Freeze Watch is no longer in effect. * TEMPERATURE...Overnight low temperatures in the lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ029-150930- /O.EXA.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Sebastian- Including the city of Fort Smith 822 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 1 AM to 10 AM CDT Sunday. * TEMPERATURE...Overnight lows temperatures in the lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-OKZ054>072-150930- /O.CON.KTSA.FZ.W.0006.180415T0600Z-180415T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, and Sallisaw 822 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SUNDAY... * TEMPERATURE...Overnight lows temperatures in the upper 20s to lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$
231 WWUS74 KTSA 150831 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 331 AM CDT Sun Apr 15 2018 ...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY MORNING... ARZ029-OKZ049-074>076-152130- /O.CAN.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/ /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Sebastian-Pushmataha-Haskell-Latimer-Le Flore- Including the cities of Fort Smith, Antlers, Clayton, Stigler, Wilburton, and Poteau 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... ...FREEZE WARNING FOR THIS MORNING IS CANCELLED... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. The Freeze Warning has been cancelled for this morning. * TEMPERATURE...Overnight lows in the upper 20 to lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-OKZ054>073-152130- /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ /O.CON.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, and McAlester 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Temperatures near or just below freezing are expected this morning. Overnight lows from the mid 20s to near 30 are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ OKZ053-152130- /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Choctaw- Including the city of Hugo 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Overnight lows tonight near or just below freezing are expected. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Lacy
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:16 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 14, 12:16 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Sat Apr 14 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Near MVFR cigs will persist through the afternoon and overnight
with the northwest AR site possibly dipping below 3KFT. Breezy
west to northwest winds will continue over the next 24 hours.
&&
.PREV DISCUSSION... /Issued 1054 AM CDT Sat Apr 14 2018/
DISCUSSION...
Bumped up sky grids a bit and also lower afternoon highs
a degree or two.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 31 52 29 65 / 0 0 0 0
FSM 34 53 33 67 / 0 0 0 0
MLC 32 54 32 68 / 0 0 0 0
BVO 30 51 27 63 / 0 0 0 0
FYV 30 48 27 62 / 10 10 0 0
BYV 29 46 28 61 / 10 10 0 0
MKO 31 51 30 65 / 0 0 0 0
MIO 30 48 27 60 / 10 0 0 0
F10 30 53 32 66 / 0 0 0 0
HHW 34 57 36 70 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Sunday morning for OKZ049-
054>076.
Wind Advisory until 7 PM CDT this evening for OKZ054-059.
AR...Freeze Watch from late tonight through Sunday morning for ARZ001-
002-010-011-019.
&&
AVIATION.....18Hazardous weather outlook, Apr 14, 12:39 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1239 PM CDT Sat Apr 14 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1239 PM CDT Sat Apr 14 2018 ...FREEZE WATCH TONIGHT INTO SUNDAY MORNING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Gusty west to northwest winds will continue today across the region as unseasonably cold air settles over the region. The strongest winds will be across parts of northeast Oklahoma, mainly Pawnee and Osage counties where a few gusts to 40 mph will be possible today. A wind advisory is in effect for those counties until 7 pm this evening. Low temperatures may fall to, or below freezing across many locations late tonight and into Sunday morning. A freeze watch will be in effect from 1 am to 9 am Sunday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Below normal temperatures will continue for the remainder of the weekend, with the potential for some locations to see low temperatures on Monday morning at or below freezing across parts of the region. Settled conditions expected for most of the upcoming week, though another cold front is expected to move through mid week. However better moisture return will likely remain to the south and east of the area. A stronger system will likely enter the plains towards the end of next week or early in the weekend, resulting the next chance for thunderstorms across eastern Oklahoma and northwest Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:18 PM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
| Apr 13, 7:29 PM CDT | Special Weather Statement | TSA | Franklin | 31 min |
| Apr 14, 3:10 AM CDT | Freeze Watch | TSA | Benton, Carroll, Madison, Washington | 17 hr |
| Apr 14, 3:10 AM CDT | Wind Advisory | TSA | Pawnee | 16 hr |
Nearby
Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.